Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 216, NWS Springfield, MO

June 26, 2018Cedar County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2018, 10:23 PM CDT for Cedar County, St. Clair County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 10:23 PM CDT (03:23 UTC)
Expired
Jun 26, 2018, 11:00 PM CDT
In force
37 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-456 J/kg
Mixed-layer LCL
2334 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

630 
WUUS53 KSGF 270323
SVRSGF
MOC039-185-270400-
/O.NEW.KSGF.SV.W.0216.180627T0323Z-180627T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1023 PM CDT TUE JUN 26 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Cedar County in southwestern Missouri...
  Southern St. Clair County in west central Missouri...

* Until 1100 PM CDT

* At 1023 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles southeast of Schell City to near El Dorado
  Springs to 11 miles east of Sheldon, moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Stockton Lake...                  El Dorado Springs...
  Stockton...                       Collins...
  Roscoe...                         Vista...
  Olympia...                        Tiffin...
  Caplinger Mills...                Filley...
  Cedar Springs...                  Arnica...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3783 9361 3781 9363 3769 9363 3767 9407
      3781 9407 3796 9405 3804 9358
TIME...MOT...LOC 0323Z 258DEG 39KT 3793 9401 3784 9400 3770 9408 

HAIL...<.75IN
WIND...60MPH
 
$$

Wise
1 follow-up statement
423 
WWUS53 KSGF 270350
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1050 PM CDT TUE JUN 26 2018

MOC039-185-270400-
/O.EXP.KSGF.SV.W.0216.000000T0000Z-180627T0400Z/
Cedar MO-St. Clair MO-
1050 PM CDT TUE JUN 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR CEDAR AND SOUTHERN ST. CLAIR
COUNTIES WILL EXPIRE AT 1100 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3783 9361 3781 9363 3769 9363 3767 9407
      3781 9407 3796 9405 3804 9358
TIME...MOT...LOC 0350Z 258DEG 39KT 3799 9365 3790 9364 3776 9372 

$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:56 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 26, 6:56 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
656 PM CDT Tue Jun 26 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 256 PM CDT Tue Jun 26 2018

Showers and thunderstorms have developed this afternoon along a
previous outflow boundary across the eastern Ozarks. Additional
explosive thunderstorm development has taken place across eastern
Kansas and west-central Missouri ahead of an approaching short
wave trough and deep moisture convergence.

High amounts of instability exist with MLCAPE values of 2500-3500
J/kg. These storms will likely continue to conglomerate into a
line or multiple lines late this afternoon as the atmosphere will
remain favorable for strong cold pools. Damaging straight-line
winds will be the main concern along with hail up to the size of
quarters.

We will also continue to monitor cells across the eastern Ozarks
as deep layer shear has supported supercellular structures. This
would promote larger hail potential (up to the size of golf
balls). We will also have to watch storms tracking along remnant
outflow boundaries for low-end tornado potential.

Flash flooding will also be a threat, especially across central
Missouri where we may see a 1-2 hour period of training. That
area also saw heavy rainfall this morning.

Showers and thunderstorms will then end from northwest to
southeast late this evening and overnight with the severe threat
also diminishing.

We could see a lingering storm or two into Wednesday across
south-central Missouri. However, most areas are expected to remain
dry. The big story for Wednesday will be the return to heat and
humidity. High temperatures in the low to mid 90s are expected
with afternoon heat indices between 97 and 107. We have expanded
the Heat Advisory farther east to include the Highway 65 corridor.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 256 PM CDT Tue Jun 26 2018

An upper level ridge will continue to build into the region late
this week with the heat and humidity continuing. Highs through
Saturday will once again warm into the lower to middle 90s over
most areas. Dew points will remain high enough through at least
Thursday to support afternoon heat indices in the 97 to 107 range.
Thus, we have extended the Heat Advisory through Thursday. It is
quite possible that the advisory may need to be extended towards
the weekend, especially if dew points remain a bit higher. Areal
expansion will also be possible.

Medium range models then shift the ridge to the east and begin to
flatten it out from later this weekend into early next week. This
should result in slightly cooler temperatures along with at least
a marginal risk for showers and thunderstorms.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 637 PM CDT Tue Jun 26 2018

A line of showers and thunderstorms will continue to push
southeast out of southern Missouri early this evening. Additional
isolated thunderstorms will be possible across western Missouri
later this evening, however coverage looks too limited to include
in the TAFs. Thus, VFR conditions are expected from this evening
through Wednesday.

Prevailing surface winds will remain out of the south to
southwest with gusts around 20 knots in the late morning and
afternoon. Low level wind shear conditions can be expected late
tonight and early Wednesday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
     MOZ066>068-077>080-088>091-093>095-101>104.

KS...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
     KSZ073-097-101.

&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Schaumann
Hazardous weather outlook, Jun 26, 8:11 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
811 PM CDT Tue Jun 26 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
811 PM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

 Limited hail risk.
 Limited thunderstorm wind damage risk.
 Limited flash flooding risk.
 Significant lightning risk.

DISCUSSION...

Thunderstorms will continue through the rest of tonight. There is
a limited risk of damaging wind gusts and large hail up to the
size of quarters west of Highway 65.

There is also a risk for localized flash flooding, particularly in
locations that experience repeated thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hot and humid conditions will return to the area Wednesday with
temperatures rising into the mid to upper 90s and heat index
values from the upper 90s to around 107.

Even hotter conditions are expected on Thursday with heat index
values from 100 to 107 expected.

Thunderstorm chances will return to the area Friday into early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in the next three hours for
areas west of Highway 65.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Local storm report, Jun 26, 9:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     PINEVILLE               36.60N 94.39W
06/26/2018                   MCDONALD           MO   EMERGENCY MNGR

            8 INCH DIAMETER TREE DOWNED ON JESSE JAMES
            ROAD IN PINEVILLE. TIME ESTIMATED BY RADAR.

&&
Local storm report, Jun 26, 9:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     1 NE BOIS D'ARC         37.27N 93.49W
06/26/2018                   GREENE             MO   EMERGENCY MNGR

            6 INCH DIAMETER TREE LIMB DOWNED ON N FARM
            ROAD 71. TIME ESTIMATED BY RADAR.

&&
Local storm report, Jun 26, 9:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     2 NW SPRINGFIELD        37.21N 93.31W
06/26/2018                   GREENE             MO   EMERGENCY MNGR

            POWER LINE DOWNED IN THE 1300 BLOCK OF W.
            PHELPS ST. IN SPRINGFIELD. TIME ESTIMATED BY
            RADAR.

&&
Local storm report, Jun 26, 10:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     3 ENE HALLTOWN          37.21N 93.58W
06/26/2018                   GREENE             MO   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED A 27" TREE
            DOWN AT FARM ROAD 136 & HIGHWAY F.

&&
Local storm report, Jun 26, 10:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     1 NNE PLEASANT HOPE     37.48N 93.27W
06/26/2018                   POLK               MO   EMERGENCY MNGR

            DOG PENS AND CARPORT HALF DESTROYED IN THE
            5200 BLOCK OF HIGHWAY H. TIME ESTIMATED BY
            RADAR.

&&
Special weather statement, Jun 26, 10:17 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
1017 PM CDT TUE JUN 26 2018

MOZ066>068-077>079-089-270415-
Vernon MO-Cedar MO-Polk MO-Barton MO-Dade MO-Hickory MO-St. Clair MO-
1017 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HICKORY...
NORTHEASTERN BARTON...CEDAR...NORTHWESTERN POLK...SOUTHERN ST.
CLAIR...SOUTHEASTERN VERNON AND DADE COUNTIES UNTIL 1115 PM CDT...

At 1017 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schell City to near El Dorado Springs to
near Lamar. Movement was southeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Stockton Lake...                  Stockton State Park...
Lamar...                          El Dorado Springs...
Stockton...                       Greenfield...
Humansville...                    Fair Play...
Weaubleau...                      Everton...
Montevallo...                     Dadeville...
Jerico Springs...                 Collins...
Roscoe...                         South Greenfield...
Arcola...                         Vista...
Umber View Heights...             Milford...

LAT...LON 3794 9348 3760 9359 3733 9371 3749 9427
      3787 9412 3810 9404
TIME...MOT...LOC 0317Z 302DEG 36KT 3801 9401 3784 9407 3753 9419

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:15 PM CDTSpecial Weather StatementSGFOregon, Shannon45 min
Jun 26, 7:45 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon32 min
Jun 26, 9:00 PM CDTAreal Flood WarningSGFMiller, Morgan6 hr
Jun 26, 9:12 PM CDTSpecial Weather StatementSGFLaclede33 min
Jun 26, 9:49 PM CDTAreal Flood AdvisorySGFSt. Clair, Vernon6 hr
Jun 26, 10:17 PM CDTSpecial Weather StatementSGFCedar, Dade58 min
Jun 27, 3:25 AM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 16 more4 days
Jun 27, 2:39 PM CDTExcessive Heat WarningSGFBarton, Benton, Camden, Cedar, Dade, Dallas and 6 more3 days
Jun 27, 2:39 PM CDTHeat AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 6 more20 hr
Jun 27, 2:39 PM CDTHeat AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 6 more23 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.